MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ORTHOPEDIC SALVAGE SYSTEM 3CM DIAPHYSEAL SEGMENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ORTHOPEDIC SALVAGE SYSTEM 3CM DIAPHYSEAL SEGMENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant devices - orthopedic salvage system modular proximal tibial body 9cm catalog #: 161027 lot #: 510700, orthopedic salvage system 7cm diaphyseal segment catalog #: 150466 lot #: 013430.Report source - foreign: (b)(6).The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2020-04217, 0001825034-2020-04218.Investigation incomplete.
 
Event or Problem Description
It is reported that during a knee arthroplasty revision to address unrelated reasons, the surgeon attempted to adjust the tibial length.However, after removing the screws between the tibial body and diaphyseal segment, the surgeon was unable to disengage the implant taper lock.The surgery was completed without extending the tibial length and it is unknown whether an additional surgery has been planned, however, the surgeon has requested further instructions in order to lengthen the tibia at a later date.Attempts have been made, however, no additional information is available at this time.
 
Additional Manufacturer Narrative
The product was evaluated through manufacturing review, however, the reported event could not be confirmed.Photographs were provided, which showed the intraoperative site with the tibial body connected to the diaphyseal segment.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ORTHOPEDIC SALVAGE SYSTEM 3CM DIAPHYSEAL SEGMENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11046348
Report Number0001825034-2020-04387
Device Sequence Number1034017
Product Code JDI
UDI-Device Identifier00880304239852
UDI-Public(01)00880304239852
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model NumberN/A
Device Catalogue Number150464
Device Lot Number517270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1